Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2019, 7:43 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 7:43 PM CDT (00:43 UTC)
- Expired
- May 2, 2019, 8:08 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:49 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
887
WFUS54 KMEG 030043
TORMEG
TNC131-183-030130-
/O.NEW.KMEG.TO.W.0028.190503T0043Z-190503T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
743 PM CDT Thu May 2 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Weakley County in western Tennessee...
Northeastern Obion County in western Tennessee...
* Until 830 PM CDT.
* At 741 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Troy, or about 12 miles
southwest of Union City, moving northeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Union City, Fulton, South Fulton, Troy, Woodland Mills, Rives, Old
Fremont, Gibbs, Ruthville, Shaffner, Terrell, McConnell, McCutchen
Heights, Fremont and Crystal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3640 8877 3631 8918 3640 8926 3650 8913
3650 8882
TIME...MOT...LOC 0041Z 245DEG 12KT 3637 8916
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JOHNSON2 follow-up statements
138
WWUS54 KMEG 030053
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
753 PM CDT Thu May 2 2019
TNC131-183-030130-
/O.CON.KMEG.TO.W.0028.000000T0000Z-190503T0130Z/
Weakley TN-Obion TN-
753 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN WEAKLEY AND NORTHEASTERN OBION COUNTIES...
At 752 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located 5 miles southwest of Union City,
moving northeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. At 652 PM CDT, trained spotters
reported a rotating wall cloud approximately 5 miles
southwest of Union City.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Union City, Fulton, South Fulton, Troy, Woodland Mills, Rives, Old
Fremont, Gibbs, Ruthville, Shaffner, Terrell, McConnell and McCutchen
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3640 8877 3634 8916 3642 8921 3650 8913
3650 8882
TIME...MOT...LOC 0052Z 244DEG 12KT 3639 8911
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JOHNSON966
WWUS54 KMEG 030108
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
808 PM CDT Thu May 2 2019
TNC131-183-030117-
/O.CAN.KMEG.TO.W.0028.000000T0000Z-190503T0130Z/
Weakley TN-Obion TN-
808 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR NORTHWESTERN WEAKLEY AND NORTHEASTERN
OBION COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for western
Tennessee.
LAT...LON 3640 8877 3634 8916 3642 8921 3650 8913
3650 8882
TIME...MOT...LOC 0105Z 245DEG 12KT 3641 8905
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 6:35 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 2, 6:35 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 635 PM CDT Thu May 2 2019 .UPDATE... Updated to include 00z aviation discussion. && .PREV DISCUSSION... /issued 352 PM CDT Thu May 2 2019/ DISCUSSION... Currently... A Meso Convective Vortex (MCV) is centered and spinning to the northeast of Little Rock, Arkansas. Ahead of this feature, a slightly unstable airmass exists across northeast Arkansas and the Missouri Bootheel. The airmass is largely characterized by 1000 J/kg of MLCAPE with up to 35 kts of bulk shear. In addition, LCLs are sufficiently low around 700 meters and surface winds are backed easterly. As a result, 0-1 km shear values are in excess of 1000 m2/s2. The combination of mentioned severe parameters justifies a low end tornado risk. However, damaging winds still look to be the dominant threat. A tornado watch is in effect for northeast Arkansas and Dunklin County, MO through 7PM CDT. The MCV is expected to lift northeast of the area around midnight. Thereafter, a frontal boundary is expected to push south of the I-40 corridor through Friday morning. Friday through the Weekend... Friday now appears to be a mostly dry day as the front sags to our south and upper level heights build behind the exiting shortwave trough. This will result in mainly dry conditions through late afternoon for much of the area. Decided to carry a slight chance of showers and thunderstorms further south, where a few showers and thunderstorms may form during peak heating. The better organized showers and thunderstorms will arrive around sundown as a surface low tracks directly over the Mid-South and the front lifts back north as a warm front. The low pressure system is expected to lift northeastward throughout the day on Saturday. This will result in scattered to widespread showers and thunderstorms for much of the day. QPF values will range from a half inch to one inch with isolated higher amounts. Due to the track of the low, severe weather is not anticipated. Both main synoptic models are consistent with the front exiting the area by early Sunday morning with high pressure building in during the day. It should be a beautiful day with plenty of sunshine, low humidity, and temperatures in the low to mid 70s. Next Week... Monday will be another nice day with abundant sunshine with slightly warmer temperatures in the upper 70s to lower 80s. The weather pattern will become quite unsettled by Tuesday, as surface high pressure shifts eastward and a large trough begins to dig across the Desert Southwest. A number of shortwaves, embedded in southwest flow aloft, will rotate through the area Tuesday night through Friday. Expect showers and thunderstorms each day with highs around 80 and lows in the upper 60s. AC3 && .AVIATION... 00z TAF Cycle MCV moving over the region bringing RA and TS primarily to MEM and JBR at this time. Prevailing VFR conditions will continue over the next few hours, with VCTS extending to MKL just after sunset. CIGs should lower to MVFR and even IFR overnight with trough moving over aloft. Low level moisture will also produce BR, reducing VSBY. SW winds will become more NW overnight, before becoming more westerly Friday late morning as CIGs improve to VFR. More convection possible beginning late in period as another shortwave approaches aloft. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 2, 3:11 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CDT Thu May 2 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-032215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CDT Thu May 2 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms generally along and north of I-40 this afternoon and tonight. A marginal risk for severe thunderstorms exists across the remainder of the Mid South. Damaging winds will be the primary threat for any thunderstorms that reach severe limits, with a secondary threat of an isolated tornado along and west of the Mississippi River. Localized heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms containing gusty winds and localized heavy rainfall are possible across the Mid-South for Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. AC3 AC3
In the hours before
Local storm report, May 2, 6:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD SAMBURG 36.38N 89.35W
05/02/2019 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED NEAR SAMBURG.
&&
ZDMLocal storm report, May 2, 6:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 WSW SAMBURG 36.37N 89.39W
05/02/2019 E1.00 INCH LAKE TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED EAST OF TIPTONVILLE NEAR THE
FRIERSON RD AND HWY 22 INTERSECTION.
&&
KRFLocal storm report, May 2, 6:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL RIDGELY 36.26N 89.48W
05/02/2019 E1.75 INCH LAKE TN SOCIAL MEDIA
GOLF BALL SIZE HAIL REPORTED IN RIDGELY.
&&
KRFLocal storm report, May 2, 7:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLASH FLOOD CALDWELL 35.08N 90.82W
05/02/2019 ST. FRANCIS AR EMERGENCY MNGR
SEVERAL STREETS UNDERWATER IN CALDWELL.
&&
KRFSpecial weather statement, May 2, 7:19 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
719 PM CDT Thu May 2 2019
MOZ115-030045-
Pemiscot MO-
719 PM CDT Thu May 2 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
At 719 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Bolton, or near Hayti, moving northeast at 20 mph.
People in northern Pemiscot County should monitor this storm closely.
LAT...LON 3640 8967 3641 8962 3641 8960 3634 8955
3634 8961 3633 8962 3631 8961 3628 8954
3625 8963 3625 8970 3624 8971 3622 8969
3618 8981 3627 8994 3639 8985 3639 8975
3643 8973
TIME...MOT...LOC 0019Z 233DEG 17KT 3628 8978
JOHNSONLocal storm report, May 2, 7:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FUNNEL CLOUD RIDGELY 36.26N 89.48W
05/02/2019 LAKE TN BROADCAST MEDIA
POSSIBLE TORNADO NEAR RIDGLEY.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:40 PM CDT | Areal Flood Advisory | MEG | Obion | 2 hr |
| May 2, 7:56 PM CDT | Special Weather Statement | MEG | Lake | 49 min |
| May 3, 12:50 PM CDT | River Flood Warning | MEG | Shelby | 16 days |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.